I am a 68 year old female and 10 year breast cancer survivor. I have taken tamoxifin for 5 years and am finishing my fifth year of arimidex. I just noticed that I am having some bleeding as I used to have at the beginning of a period (brown). I can't see my oncologist or gynecologist b/c I am 1500 miles from home. What do you advise?XXXXX XXXXX
Gender: FemaleAge: 68
Are you still on Tamoxifen? If you are, did you miss any dose recently?
What other medicines are you on?
No, I am not on Tamoxifen. I finished that and have taken Arimidex for 5 years. My oncologist told me to quit taking it b/c it should not be taken for more than 5 years. I am finishing the few pills that I have on hand and then will not take any more. No, I haven't skipped any doses.Karen
Arimidex is an anti-estrogen, which means that it decreases the level of estrogen in the body. This low estrogen level can cause vaginal dryness severe enough to cause bleeding.
If your bleeding is due to the Arimidex, it should clear up once you go off the pills.
But you do need to consult your gynecologist as early as possible. You need an ultrasound to check out your ovaries and uterus, especially the endometrium (inner uterine lining) as early as possible.
If you can reach your own gynecologist within this week, you can wait till you meet her/him.
If you cannot reach your gynecologist within this week, please consult another gynec locally.
I hope this helps.
Let me know if you need more input. If not, please click on the green"Accept" button on this page. A positive rating and adding a bonus will be warmly appreciated.